Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 5, NWS Las Vegas, NV

July 5, 2014Inyo County, San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Jul 5, 2014, 2:14 PM PDT for Inyo County, San Bernardino County, California. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2014, 2:14 PM PDT (21:14 UTC)
Expired
Jul 5, 2014, 5:15 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

Counties Inyo County, CA, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 114 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 3:20 PM PDTFLASH FLOODSw Shoshone, CAPARK RANGER REPORTED THAT SHERIFFS OFFICE CLOSED OFF PARTS OF HIGHWAY 178 NEAR SHOSHONE DUE TO FLOODING. TIME ESTIMATED FROM RADAR.
Jul 5, 3:20 PM PDTFLASH FLOODSw Shoshone, CAPARK RANGER REPORTED THAT SHERRIFFS OFFICE CLOSED OFF PARTS OF HIGHWAY 178 NEAR SHOSHONE DUE TO FLOODING. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 66 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
2430 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WGUS55 KVEF 052114
FFWVEF
CAC027-071-060015-
/O.NEW.KVEF.FF.W.0005.140705T2114Z-140706T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
214 PM PDT SAT JUL 5 2014

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN INYO COUNTY IN EASTERN CALIFORNIA...
  EXTREME NORTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN
  CALIFORNIA...

* UNTIL 515 PM PDT

* AT 210 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A COMPLEX THUNDERSTORM 17 MILES EAST OF 
SHOSHONE. THE STORMS PRODUCING FLASH FLOODING ARE NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  SHOSHONE...CHARLESTON VIEW...STATE ROUTE 127 AND THE OLD SPANISH 
TRAIL HIGHWAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN!

REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!

REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.

&&

LAT...LON 3617 11643 3619 11616 3600 11592 3580 11565
      3578 11574 3577 11640

$$

STUMPF
3 follow-up statements
081 
WGUS75 KVEF 052146
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
246 PM PDT SAT JUL 5 2014

CAC027-071-060015-
/O.CON.KVEF.FF.W.0005.000000T0000Z-140706T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-INYO CA-
246 PM PDT SAT JUL 5 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR
SOUTHEASTERN INYO AND EXTREME NORTH CENTRAL SAN BERNARDINO
COUNTIES...

AT 238 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A COMPLEX OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER 
THE WARNED AREA. THE THUNDERSTORMS WILL BE OVER SHOSHONE AND STATE 
ROUTE 127 BY 250 PM. 

LOCATIONS IMPACTED INCLUDE...
SHOSHONE...SR 127... SR 178 AND OLD SPANISH TRAILS HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!

REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.

&&

LAT...LON 3617 11643 3619 11616 3600 11592 3580 11565
      3578 11574 3577 11640

$$

STUMPF
383 
WGUS75 KVEF 052311
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
411 PM PDT SAT JUL 5 2014

CAC027-071-060015-
/O.CON.KVEF.FF.W.0005.000000T0000Z-140706T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-INYO CA-
411 PM PDT SAT JUL 5 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR
SOUTHEASTERN INYO AND EXTREME NORTH CENTRAL SAN BERNARDINO
COUNTIES...

AT 404 PM PDT...THE HEAVY RAIN HAS MOVED OUT OF THE AREA BUT RUNOFF 
FROM THE EARLIER STORMS MAY STILL BE CAUSING FLASH FLOODING ALONG 
PORTIONS OF STATE ROUTE 127 AND 178 NEAR SHOSHONE.

LOCATIONS IMPACTED INCLUDE...
SHOSHONE...OLD SPANISH TRAILS HIGHWAY AND STATE ROUTE 178.

LAT...LON 3617 11643 3619 11616 3600 11592 3580 11565
      3578 11574 3577 11640

$$

STUMPF
050 
WGUS75 KVEF 052337
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
437 PM PDT SAT JUL 5 2014

CAC027-071-052346-
/O.CAN.KVEF.FF.W.0005.000000T0000Z-140706T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-INYO CA-
437 PM PDT SAT JUL 5 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN INYO
AND EXTREME NORTH CENTRAL SAN BERNARDINO COUNTIES. ADDITIONAL SHOWERS
ARE POSSIBLE THIS AFTERNOON BUT THE THREAT FOR IMMEDIATE FLASH FLOODING
HAS ENDED...

LAT...LON 3617 11643 3619 11616 3600 11592 3580 11565
      3578 11574 3577 11640

$$

STUMPF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 10:57 AM PDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jul 5, 10:57 AM PDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1057 AM PDT SAT JUL 5 2014

.SYNOPSIS...MONSOON MOISTURE WILL CONTINUE TO SPREAD TO THE
NORTHWEST RESULTING IN A CHANCE OF THUNDERSTORMS FOR MUCH OF THE
AREA OVER THE HOLIDAY WEEKEND. THUNDERSTORM CHANCES ARE LIKELY TO
CONTINUE AT LEAST THROUGH THE MIDDLE OF THE NEW WORK WEEK. COOLER
TEMPERATURES CAN BE EXPECTED AS A RESULT OF THIS MOISTURE INCREASE.
&&

.UPDATE...
THE ATMOSPHERE REMAINS PRIMED FOR ANOTHER ACTIVE DAY ACROSS THE
REGION. JUST DID A QUICK UPDATE TO THE FORECAST TO ADJUST BOTH THE
AREAL EXTENT AND COVERAGE FOR THUNDERSTORMS IN THE ARE FOR THIS
AFTERNOON AND EVENING. THUNDERSTORMS ARE ALREADY FIRING OVER EASTERN
SAN BERNARDINO COUNTY. THEY WILL BE THE FIRST AREA TO SEE ACTION
TODAY. MOHAVE AND CLARK COUNTY WILL GET GOING SHORTLY AS WELL.
LINCOLN COUNTY FORECAST HAS BEEN ADJUSTED SOME. DEW POINTS HAVE BEEN
ON THE RISE OVER THE LAST 12 HOURS AND IT APPEARS THAT THE THREAT OF
DRY LIGHTNING IS WANING FAST. EARLY THUNDERSTORMS MAY HAVE A BIT OF
DRY LIGHTNING...BUT LATER THIS AFTERNOON THAT WILL GIVE WAY TO MORE
WET STORMS.

ALSO A MAJOR CONCERN IS THE THREAT OF A NORTHEAST FLOW THUNDERSTORM
LATER TONIGHT. STORM PROPAGATION WILL TURN TOWARD THE SOUTHWEST LATER
THIS EVENING IF THE FORECAST LOW LEVEL FLOW STRENGTHEN FROM THE
SW. THIS MAY MEAN THAT THUNDERSTORM ACTIVITY IN SW UTAH MAY ROLL
RIGHT DOWN INTO LINCOLN AND CLARK COUNTIES. TYPICALLY THESE TYPE
EVENTS CAUSE WIND DAMAGE. IT IS TOO EARLY TO TELL IF THAT WILL
HAPPEN THIS EVENING. BUT WE WILL KEEP AN EYE ON IT.

&&

.AVIATION...FOR MCCARRAN...GENERALLY SOUTHEAST WINDS AROUND 4-7 KTS
ARE EXPECTED THIS MORNING BEFORE TRANSITIONING TO MORE EASTERLY
AROUND 16Z. HOWEVER...WINDS WILL BE GUSTY AND ERRATIC WITH ANY
THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EARLY EVENING.
CEILINGS WITH THUNDERSTORMS COULD DROP TO 7-8 KFT IF STORMS MOVE
DIRECTLY OVER THE TERMINAL.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GENERALLY BREEZY SOUTH WINDS EXPECTED TODAY WITH A FEW
GUSTS TO 25 KTS. ISOLATED TO SCATTERED THUNDERSTORMS ACROSS EASTERN
SAN BERNARDINO...MOHAVE...EXTREME SOUTHERN CLARK COUNTIES THROUGH
THE EARLY MORNING HOURS WILL SPREAD ACROSS MOST OF THE AREA LATER
TODAY AND SUNDAY. ERRATIC AND GUSTY WINDS NEAR STORMS ALONG WITH
CEILINGS DOWN TO 7-10 KFT.
&&

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS.
&&

.PREV DISCUSSION... /ISSUED 450 AM PDT SAT JUL 5 2014/

.SHORT TERM...THROUGH MONDAY NIGHT...CONVECTION ACROSS THE LAS VEGAS
VALLEY LAST NIGHT BROUGHT MEASURABLE RAINFALL TO MCCARRAN AIRPORT
AND AN END TO THE DRY STREAK. THE MONSOON MOISTURE WILL CONTINUE TO
INCREASE TODAY. THE KVEF 00Z SOUNDING INDICATED A PW OF 1.06 INCHES.
LATEST GFS/NAM/SREF DATA SUGGESTS PWS WILL RANGE BETWEEN ROUGHLY 1.4
INCHES TODAY TO 1.2 INCHES MONDAY. WITH PW VALUES IN THIS
RANGE...HEAVY RAIN IS POSSIBLE WITH STORMS THAT DEVELOP. LOCALIZED
FLOODING IS A CONCERN WHERE STORMS REPEATEDLY DEVELOP OVER AN AREA.
LOWER AVAILABLE MOISTURE CONTENT FARTHER NORTH IN OUR
CWA...PARTICULARLY ACROSS CENTRAL AND NORTHERN LINCOLN COUNTY MEANS
LESS WETTING RAIN. WILL CONTINUE THE RED FLAG WARNING FOR DRY
THUNDERSTORMS ACROSS THIS AREA.

AN UPPER LEVEL DISTURBANCE /INVERTED TROUGH/ ACROSS OUR SOUTHERN CWA
AND PLENTIFUL MOISTURE MEANS THE CHANCE OF CONVECTION CONTINUES
TODAY THROUGH MONDAY. STILL EXPECT ISOLATED TO SCATTERED CONVECTION
FOR MUCH OF THE FORECAST AREA TODAY. HOWEVER...IT MAY START A LITTLE
LATER IN SOME AREAS BECAUSE OF LINGERING DEBRIS CLOUDS. THE INVERTED
TROUGH WILL INCREASE BULK SHEAR TO 20-30 KNOTS THIS AFTERNOON AND
EVENING...WITH STORM MOTION BEING NORTHEAST TO SOUTHWEST. THIS UPPER
LEVEL FEATURE WILL KEEP SPREADING MOISTURE AND THUNDERSTORM CHANCES
NORTH AND WEST...WITH THE ENTIRE FORECAST AREA SEEING A CHANCE OF
THUNDERSTORMS BY TOMORROW AND CONTINUING MONDAY. SHOULD ALSO SEE
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS GOING THROUGH THE
OVERNIGHT HOURS FOR SOME LOCATIONS...AS THE UPPER LEVEL FORCING
REMAINS ACROSS THE AREA. THIS IS EVIDENT THIS MORNING ACROSS
PORTIONS OF SAN BERNARDINO...CLARK...AND MOHAVE COUNTIES. WITH THE
MOISTURE INCREASE...TEMPERATURES WILL BE COOLER. HOWEVER...MOISTURE
IS FORECAST TO GRADUALLY DECREASE EACH DAY...SO TEMPS SHOULD
SLIGHTLY EDGE UPWARD.

.LONG TERM....TUESDAY THROUGH FRIDAY...BIG QUESTIONS ARISE FOR NEXT
WEEK REGARDING THE MONSOON OUTLOOK. THE ECMWF HAD BEEN CONSISTENTLY
THE DRIER SOLUTION WHEN COMPARED TO THE GFS BUT NOW THE 00Z RUN HAS
SWAPPED PLACES WITH THE GFS AND HAS BECOME THE WET SOLUTION WHILE
THE 00Z GFS TRENDS DRIER EACH DAY. NEEDLESS TO SAY, THIS WOULD HAVE
HUGE IMPLICATIONS FOR POSSIBLE IMPACTS ACROSS MUCH OF THE REGION.
THE GFS WOULD SUGGEST GARDEN VARIETY TYPE THUNDERSTORMS WITH
LESSENING COVERAGE EACH DAY. THE ECMWF, ON THE OTHER HAND, IS
FORECASTING A INVERTED TROUGH AND ABUNDANT MOISTURE OVER SONORA
MEXICO MOVING INTO SOUTHERN ARIZONA AND SOUTHERN CALIFORNIA AND THEN
ROLLING INTO SOUTHCENTRAL AND SOUTH EASTERN NEVADA. IF THIS WERE TO
COME TO PASS, WIDESPREAD THUNDERSTORM ACTIVITY WOULD BE LIKELY. THE
BOTTOM LINE FOR ME IS THERE DOES NOT SEEM TO BE A GOOD REASON AT
THIS TIME (E.G., DRY SOUTHWESTERLY FLOW) TO FLUSH OUT THE MOISTURE,
OR CONVERSELY, NO TROPICAL TAP IS FORECAST WHICH COULD SHARPLY RAMP
UP ACTIVITY. THUS, CONTINUED DOWN THE WELL TRAVELED ROAD OF DAILY
THUNDERSTORM CHANCES THROUGH THE PERIOD WITH THE BEST COVERAGE
ACROSS THE EASTERN HALF OF THE CWA AND LESSER CHANCES IN THE WEST.
OVERALL, THE FORECAST TENDS TO KEEP TEMPERATURES LOWER IN THE EAST
AND HOTTER IN THE WEST.

.FIRE WEATHER...DRY THUNDERSTORMS AND NEW FIRE STARTS REMAIN A
CONCERN ON THE LEADING EDGE OF THE MONSOON MOISTURE PUSH TODAY. A
RED FLAG WARNING FOR DRY LIGHTNING REMAINS IN EFFECT FOR THE LINCOLN
COUNTY ELY DISPATCH AREA THROUGH TONIGHT. A FEW WET STORMS MAY PUSH
INTO SOUTHERN LINCOLN COUNTY BUT STORMS OVER CENTRAL AND NORTHERN
LINCOLN COUNTY ARE EXPECTED TO REMAIN MOSTLY DRY. GUSTY AND ERRATIC
WINDS CAN BE EXPECTED WITH ANY STORMS CREATING CONTAINMENT PROBLEMS
AND DANGEROUS CONDITIONS FOR THOSE FIGHTING ANY FIRES.

&&

UPDATE: LERICOS
PREVIOUS: PADDOCK/PIERCE/SALMEN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 5, 3:48 AM PDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
348 AM PDT SAT JUL 5 2014

AZZ001>003-036-CAZ519>527-NVZ014>022-061100-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
348 AM PDT SAT JUL 5 2014 /348 AM MST SAT JUL 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS PRODUCING ERRATIC GUSTY WINDS
AND BRIEF PERIODS OF HEAVY RAIN ARE EXPECTED TODAY AND TONIGHT. SOME
DRY LIGHTNING IS POSSIBLE ACROSS MAINLY LINCOLN COUNTY ON THE
LEADING EDGE OF THE MOISTURE GRADIENT...WHERE A RED FLAG WARNING
REMAINS IN EFFECT THROUGH THIS EVENING. BLOWING DUST IS ALSO A
POSSIBILITY THIS AFTERNOON AND EVENING ACROSS THE LOWER DESERTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONSOON MOISTURE WILL REMAIN ACROSS THE REGION INTO THE NEW WORK
WEEK. THE MAIN THREATS WILL BE ERRATIC GUSTY WINDS...BRIEF HEAVY
RAINFALL...AND DANGEROUS LIGHTNING FOR MOST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 5, 11:01 AM PDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1101 AM PDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      2 WNW TWENTYNINE PALMS  34.15N 116.10W
07/05/2014                   SAN BERNARDINO     CA   TRAINED SPOTTER

            6 INCHES OF RUNNING WATER ACROSS A COUPLE OF DIFFERENT
            ROADWAYS IN 29 PALMS. HWY162 AND ENCELIA AVENUE FLOODED.

&&

TLERICOS
Local storm report, Jul 5, 11:19 AM PDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1119 AM PDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 AM     FLASH FLOOD      3 W TWENTYNINE PALMS    34.13N 116.11W
07/05/2014                   SAN BERNARDINO     CA   PUBLIC

            HIGHWAY 62 FLOODED AT NOELS KNOLL RD. DOWN TO ONE LANE

&&

TLERICOS
Local storm report, Jul 5, 11:59 AM PDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1159 AM PDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     HEAVY RAIN       2 SW TWENTYNINE PALMS   34.12N 116.09W
07/05/2014  M1.92 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

            A TRAINED SPOTTER JUST SOUTH OF TWENTYNINE PALMS RECORDED
            1.92 INCHES OF RAIN IN TWO HOURS.

&&

ASG
Local storm report, Jul 5, 1:04 PM PDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
104 PM PDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     FLASH FLOOD      10 WSW MOHAVE VALLEY    34.88N 114.76W
07/05/2014                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTS FLASH FLOODING AT THE
            INTERSECTION OF HIGHWAY 95 AND INTERSTATE 40. PRELIMINARY
            REPORTS OF A SWIFT WATER RESCUE AT THAT SAME LOCATION.

&&

ASG
Local storm report, Jul 5, 1:29 PM PDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
129 PM PDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     FLASH FLOOD      3 SSE NEEDLES           34.77N 114.60W
07/05/2014                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTS THAT 5 MILE ROAD AND
            HIGHWAY 95 IS COMPLETELY IMPASSABLE DUE TO FLOODING.

&&

ASG
Local storm report, Jul 5, 2:05 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
205 PM PDT SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     FLASH FLOOD      4 SSE NEEDLES           34.76N 114.60W
07/05/2014                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL HAS SHUT DOWN HIGHWAY 95 FROM
            VIDAL JUNCTION TO INTERSTATE 40 DUE TO FLASH FLOODING.

&&

ASG

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 10:57 AM PDTFlash Flood WarningVEFSan Bernardino3 hr
Jul 5, 11:09 AM PDTSevere Thunderstorm WarningVEFSan Bernardino34 min
Jul 5, 11:24 AM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr
Jul 5, 12:48 PM PDTFlash Flood WarningVEFSan Bernardino3 hr
Jul 5, 1:12 PM PDTFlash Flood WarningVEFSan Bernardino3 hr
Jul 5, 2:22 PM PDTFlash Flood WarningVEFSan Bernardino3 hr
Jul 5, 3:17 PM PDTFlash Flood WarningVEFInyo3 hr

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.